# SDR 97ZZZX1873

- Difficulty date: January 5, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7745Y
- Make and model: Piper PA-30
- Aircraft serial: 30836
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Transmission
- Condition: Bolts Backed Out
- Location: Mlg
- Part time: 4,300 hours
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LANDING GEAR COLLAPSE DUE TO MOUNTING BOLTS ON GEAR TRANSMISSION AND MOTOR BACKING OUT (NO SAFETY WIRE).  GEAR LINKAGE DISRUPTED AND BECAME MISALIGNED.  THIS PREVENTED NOSE GEAR FROM LOCKING.  GEAR ALSO FAILED TO RETRACT.  NOSE GEAR FAILED COMPLETELY DUE TO GEAR MOTOR SHEARING RIVETS AND RIPPING THE GEAR MOTOR FROM THE BULKHEAD.  GEAR MOTOR MOUNTING BRACKET IS .1250 INCH T6 ALUMINUM MOUNTING BRACKET IS ATTACHED TO .32 INCH BULKHEAD AND SUPPORTS (FLIMSY).  THIS AREA MUST BE BUTTRESSED BY .1250 INCH T6 SO THAT EVEN IF THE NOSE GEAR FAILS TO DESCEND OVER CENTER THE GEAR MOTOR ASSEMBLY WILL STILL SUPPORT THE GEAR.  GEAR MOUNT BOLTS AT GEAR MOTOR BACKED OUT.  NO SAFETY WIRE.  DATE OF INCIDENT 1-5-97.
